Powered by WebAds

Tuesday, June 29, 2010

Medical Update -- Doxil, Weight Loss and Herceptin

Started Doxil today.

We have not received approval yet, but are optimistic that our supplemental insurance will cover the treatments.

Meanwhile, a few of our many angels covered the cost of today's treatment.

So we wrote a check to the hospital and I received my first treatment.

At one point, I felt a tightness in my chest and midsection.  The nurse slowed down the pace of the IV. The pain lessened, though I still felt a tightness in my chest, in the area of my sternum.

The pressure did not increase when the nurse raised the rate again, but I still feel the tightness in my chest now (almost 7 hours later).

My next dose of Doxil is in a month.

My oncologist advised me not to expect to feel a difference in pain until then.  I hope he is wrong.

Lately, I have had to take half a Percocet at night, in order to alleviate the pain enough for me to fall asleep.  I wake up in the morning, earlier than I want, from pain.  I do not want to take a whole pill, because I do not want to be a zombie in the morning!  I am back to taking pain killers (2 Optalgin & 2 Algolysin) as soon as I get up, and every four hours thereafter. 

My appetite has not yet returned fully.  I only have a few more kilos left to lose (4.7 to be exact).  When I get down to 70 kilos, I will have to do something to make sure that I do not lose too much weight.  I always said:  If I have to eat a high calorie diet, I will just eat ice cream all day.  I might need to stock up soon....

I also need to do some sort of exercise.  I know I do not move enough during the day.  I lost all this weight, yet I still feel like I have to drag myself to go anywhere.

Good news for today:  My health fund approved coverage of Herceptin!
 


 
Please daven (or send happy, healing thoughts) for RivkA bat Teirtzel.

With love and optimism,
RivkA

8 comments:

rickismom said...

Glad your kuppah came through with the Herceptin.
I am not surprised that you feel shlepey, and it is possibly componded by inactivity caused by pain. I hope that exercise can help, although who knows, it might be from the drugs and/or illness. What6 a bummer to lose and still feel weak!
Oh how I wish I had a magic wand to make you better. I hope the drugs will be....

Bernie said...

What a wonderful attitude you have, I do hope this new medication will help with your pain. It is not fun to not feel well and always feeling tired can be discouraging.....I know you are doing the best you can, keeping you in my prayers....:-) Hugs

LeahGG said...

sounds like you need milkshake therapy. let me know when you have the energy for me to come.

Love,
t.c.

karen said...

if you take the percocet for a few days that zombie feeling will start to fade. i had surgery with complications a few years ago and at first even one tablet used to put me to sleep for several hours. after a few weeks i could take two and still drive with no problem. if you get good sleep everything will feel better, including your bone pain.

i'm available for a burger king run before they shut down -- don't know exactly when that will be but it's soon. i might even be able to deliver.

LoveBeing said...

Hello dear Rivka!

I think you might like to see David Weatherford's Wonderful Site:

"We enjoy warmth because we have been cold. We appreciate light because we have been in darkness.
By the same token, we can experience joy because we have known sorrow."

-David L. Weatherford

From "Chicken Soul for the Unsinkable Soup" You can also read David's story here:

"What Should I Fear?"
http://www.davidlweatherford.com/fear.html

David had to go through a lot of hardships in his life and physical pain, So those of us who know how it's like- might benefit the most from his site.. I think that his wisdom of self-experience speak for all of us! :-)

I guess I'm doing this in his name.. for just when I found out about him today I also discovered that he has passed away just this January.. We All have something to share- we only need people who'll believe in us! Friends who are willing to help us spread what we have to give to the world.. Because we just can't do it all alone- We Need Each Other!

By the way, did you read Rachel Dr. Neomi Remen's two book? If not then You should! :-)

Feel Well! :-)

Lots of Love,
Gil :-)

RivkA with a capital A said...

Ricki's mom -- I hate feeling so weak. The pain is really starting to wear me down. I'm hoping the new pain meds will help.

Bernie -- Thanks. I know God is listening!

Leah -- I really do!!

Karen -- I am definitely up for a Burger King run, though I am not sure I can even eat a whole kiddie burger! Let me know when *you* are up for it!

Gil -- I visited the site but found it confusing. I like simple, easy to read blogs.

D. Pills said...

First and foremost, you need to talk to your doctor if you want to make the best health decisions possible. A doctor will be able to veto an aerobics programs that will not be beneficial for your body, seem to difficult for your skill level, or actually could cause injury. A doctor will also be able to explain to you the best aerobic exercises to do during your routine, recommend trainers, and explain to you all of the great health benefits of aerobics—and believe me, there are lots of them. Your first stop should therefore be your doctor’s office. Make sure that you leave enough time during the appointment to ask lots of questions that you may have.follow this it works

Anonymous said...

My dad is about to start Doxil for liposarcomas in the hopes the chemo will help delay his 7th surgery which is necessary but the surgeons say he's not ready for another surgery yet. He is also in the later stages of Parkinsons Disease and at 68 years, it is simply too much for him to handle.

Any information you can provide regarding Doxil would be helpful. I beginning to think he wants to just continue having surgery after surgery rather than try chemo but the MDs are really not in favor of that due to the tremenous surgeries he has had and will continue to need as the tumors will always return.

I think he is most concerned about the Doxil after the nurse to him that if his bodily fluids come in contact with anyone 48 hours after treatment, including himself, his urine, feces, etc. can be damaging (can eat away at ones skin, change their DNA, etc.) Now that's some scary stuff.

Any information will be helpful and greatly apreciated.

Best wishes to all.